FDA Warns of Risks to Participate in TikTok Challenge

0

Benadryl (diphenhydramine) is an over-the-counter antihistamine that is used to counteract allergy or common cold symptoms such as sneezing and runny nose, but when consumed in large quantities it causes hallucinations and can lead to fatal heart failure.

In recent weeks, the pharmaceutical company that manufactures the drug asked to avoid its inappropriate consumption to participate in the Tik Tok challenge known as Benadryl Challenge. And now, the US Food and Drug Administration (FDA) is warning about the risks of consuming diphenhydramine in large amounts, especially among young people.

“We are aware of the news of teenagers ending up in emergency rooms or dying after participating in the ‘Benadryl Challenge’ encouraged in videos posted on the social media application TikTok. We are investigating these reports and conducting a review to determine if additional cases have been reported, ”the FDA said in a statement.

The viral challenge is to consume the antihistamine in large quantities until hallucinations occur. Reactions must be recorded on video and uploaded to that social network. A 15-year-old teenager died from drug poisoning in Oklahoma, according to local press.

The FDA assures that it has contacted TIkTok to ask them “strongly to remove the videos from their platform and to be vigilant to remove additional videos that may be published.” Also call on consumers, parents and caregivers to store Benadryl and all medications, over the counter or prescription, in a place out of the reach of children or even under lock and key. The goal is to avoid accidental poisonings or “misuse by adolescents, especially when they are at home more often due to the COVID-19 pandemic and are more likely to experience.”

See Also
Microsoft TikTok has reached an agreement for the sale

Diphenhydramine poisoning can lead to hallucinations, serious heart problems, seizures, coma, or even death.


LEAVE A REPLY

Please enter your comment!
Please enter your name here